Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2007, 4:53 PM EDT for Randolph County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2007, 4:53 PM EDT (20:53 UTC)
- Expired
- Apr 15, 2007, 6:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:05 PM EDT | HAIL 0.88 | 6 Sw Asheboro, NC | PENNY TO NICKEL SIZE HAIL AROUND THE MECHANIC COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:42 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 152053 SVRRAH NCC151-152200- /O.NEW.KRAH.SV.W.0059.070415T2053Z-070415T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 453 PM EDT SUN APR 15 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA... THIS INCLUDES THE CITIES OF...RANDLEMAN...ASHEBORO... * UNTIL 600 PM EDT * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF ASHEBORO...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEAGROVE BY 530 PM EDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL IN DAVIDSON COUNTY. IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954 $$ DJF
4 follow-up statements
000 WWUS52 KRAH 152105 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 504 PM EDT SUN APR 15 2007 NCC151-152200- /O.CON.KRAH.SV.W.0059.000000T0000Z-070415T2200Z/ RANDOLPH NC- 504 PM EDT SUN APR 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR RANDOLPH COUNTY... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MARTHA...OR ABOUT 12 MILES SOUTHWEST OF ASHEBORO...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ULAH BY 520 PM EDT... SEAGROVE BY 525 PM EDT... COLERIDGE BY 550 PM EDT... A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954 $$ DJF
000 WWUS52 KRAH 152127 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 525 PM EDT SUN APR 15 2007 NCC151-152200- /O.CON.KRAH.SV.W.0059.000000T0000Z-070415T2200Z/ RANDOLPH NC- 525 PM EDT SUN APR 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR RANDOLPH COUNTY... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF PENNIES. THIS STORM WAS LOCATED NEAR ULAH...OR ABOUT 9 MILES SOUTH OF ASHEBORO...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COLERIDGE BY 555 PM EDT... IN ADDITION TO THE HAIL THREAT...A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THE THUNDERSTORM HAD SHOWN SOME SIGNS OF WEAKENING BETWEEN 5 PM AND 520 PM. IF THIS TREND CONTINUES...THE WARNING MAY BE CANCELLED EARLY. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954 $$ DJF
000 WWUS52 KRAH 152147 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 546 PM EDT SUN APR 15 2007 NCC151-152200- /O.CON.KRAH.SV.W.0059.000000T0000Z-070415T2200Z/ RANDOLPH NC- 546 PM EDT SUN APR 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR RANDOLPH COUNTY... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF PENNIES. THIS STORM WAS LOCATED NEAR COLERIDGE...OR ABOUT 9 MILES SOUTHEAST OF ASHEBORO...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL REMAIN NEAR COLERIDGE THROUGH 555 PM EDT. IN ADDITION TO THE THREAT FROM HAIL...A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954 $$ DJF
000 WWUS52 KRAH 152201 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 559 PM EDT SUN APR 15 2007 NCC151-152209- /O.EXP.KRAH.SV.W.0059.000000T0000Z-070415T2200Z/ RANDOLPH NC- 559 PM EDT SUN APR 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 600 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A THUNDERSTORM OVER EXTREME SOUTHEAST RANDOLPH COUNTY...MOVING EAST AT 25 MPH. THE STORM...ABOUT 10 MILES EAST OF SEAGROVE...WAS SHOWN TO BE BELOW SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY WILL BE ALLOWED TO EXPIRE AND WILL NOT BE REISSUED. SMALL HAIL...TO PEA SIZE...IS STILL POSSIBLE WITH THE THUNDERSTORM. IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR CENTRAL NORTH CAROLINA...INCLUDING RANDOLPH COUNTY. IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...STAY INDOORS AND AWAY FROM WINDOWS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954 $$ DJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:35 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 15, 4:35 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 435 PM EDT SUN APR 15 2007 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... TORNADO WATCHES 149 AND 150 REMAIN IN EFFECT UNTIL 8 PM THIS EVENING FOR THE ENTIRE COUNTY WARNING AREA. CURRENT CONCERNS REMAIN THE NUMEROUS SEVERE STORMS OVER THE AREA UNDER INTENSE DEEP LAYER SHEAR OVER 70 KTS AND GREATER INSTABILITY DUE TO THE SUNSHINE AND RAPID COOLING ALOFT. THE RAPIDLY DEEPENING SURFACE LOW WAS IN SOUTHERN DAVIDSON COUNTY AT 4 PM AND SHOULD KEEP SLOWLY PLODDING EAST THEN NORTHEAST FOR THE NEXT SEVERAL HOURS... WHILE THE STRONG MID LEVEL DRY SLOT PUNCHES UP FROM THE SOUTHWEST. HAVE GONE WITH LIKELY POPS EVERYWHERE WITH POSSIBILITIES OF LARGE HAIL... DAMAGING WIND... AND ISOLATED TORNADOES THROUGH EARLY EVENING. THEN THE FOCUS SHIFTS TO STRONG COLD ADVECTION AND INCREASING WINDS ON THE BACKSIDE OF THE BOMBING LOW LATE TONIGHT THROUGH MONDAY. WITH CONSISTENT MODEL INDICATIONS OF 15 TO 30 MPH SUSTAINED SURFACE WINDS AND 45-50 KTS OF WIND NEAR THE TOP OF THE DEEP MIXED LAYER... HAVE OPTED TO ISSUE A WIND ADVISORY FROM 4 AM TO 9 PM MONDAY. WHILE WE ARE UNLIKELY TO MEET ADVISORY CRITERIA EVERYWHERE ALL DAY LONG... THE RISK OF WINDS THAT WILL NOTABLY IMPACT THE PUBLIC IS MORE THAN SUFFICIENT. WITH THE DAMP SOILS... A FEW TREES MAY BE FELLED TOO. THE SURFACE LOW DRIFTS FAR ENOUGH AWAY FROM THE COAST TO ALLOW THE GRADIENT WINDS TO SLACKEN MONDAY NIGHT... AND SKIES SHOULD BE PARTLY TO MOSTLY CLEAR... EXCEPT FOR NORTHEAST SECTIONS WHICH COULD SEE SOME WRAPAROUND CLOUDINESS. EXPECT HIGHS OF 57-64 MONDAY WITH THICKNESSES OF 40-50 M BELOW NORMAL. HIGHS REBOUND TO 65-71 TUESDAY. -GIH && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A RELATIVELY CALM PERIOD WITH VERY SMALL TO NO PRECIP CHANCES. BLOCKING PATTERN PERSISTS THROUGH THE MEDIUM RANGE... WITH MEAN TROUGHING OVER THE WESTERN ATLANTIC... MEAN RIDGING OVER THE MISSISSIPPI VALLEY... AND MEAN TROUGHING OVER THE WESTERN US. THE MID LEVEL CLOSED LOW NOW OVER SOUTHERN CA WILL TRACK QUICKLY EASTWARD TUESDAY/WEDNESDAY... CUTTING UNDERNEATH THE BLOCKING RIDGE OVER THE UPPER MIDWEST... THEN BECOMING ABSORBED BY THE WEST ATLANTIC VORTEX. THIS SYSTEM LOOKS TO BE TAKING ON TOO SOUTHERLY A TRACK TO AFFECT CENTRAL NC... ALTHOUGH SOUTHERN SECTIONS COULD SEE CLOUDINESS FROM THIS. ALSO BEING WATCHED IS A SHORTWAVE TROUGH THAT ZIPS ACROSS SOUTH CENTRAL CANADA MONDAY/TUESDAY AND THEN DROPS SOUTHEAST THROUGH THE GREAT LAKES REGION DOWN THE WEST SIDE OF THE WEST ATLANTIC LOW... EVENTUALLY DROPPING THROUGH VA/NC THURSDAY ACCORDING TO THE 06Z GFS. THE GFS HAS SHOWN PRETTY GOOD CONTINUITY WITH TIMING OVER THE LAST 3 RUNS BUT HAS BEEN TRENDING MUCH STRONGER. THIS STRENGTH IS NOT SUPPORTED BY THE ECMWF... WHICH ODDLY ANCHORS THIS LOW OVER THE GREAT LAKES SOUTH OF A CLOSED ANTICYCLONE TO THE NORTH... BUT IT IS CORROBORATED BY THE LATER HOURS OF THE NAM AND THE LATEST UKMET. STILL QUESTION THE GFSS STRENGTH OF THIS LOW BUT PREFER ITS POSITION. WITH A LACK OF ANY MOISTURE INFLOW INTO NC... WILL NOT MENTION ANY POPS AT THIS TIME BUT WILL STICK WITH MOSTLY CLOUDY SKIES LATE WEDNESDAY THROUGH THURSDAY. IF THE 06Z GFS ENDS UP CORRECT HOWEVER... GIVEN THE STEEPENING MID LEVEL LAPSE RATES... VIGOROUS LIFT ALONE MAY BE ENOUGH TO SATURATE THE COLUMN AND PRODUCE SHOWERS AND ISOLATED SMALL-HAIL-PRODUCING STORMS. THEN FOR FRIDAY THROUGH THE WEEKEND... NORTH WINDS ON THE BACK SIDE OF THE OFFSHORE SURFACE LOW COULD BRING BROKEN CLOUDS IN THE EAST FRIDAY... BUT SHOULD BE FOLLOWED BY ABUNDANT SUNSHINE AS THE HIGH PRESSURE AREA BUILDS IN FROM THE NORTHWEST ALONG WITH WEAKENING NORTHWESTERLY MID LEVEL FLOW. EXPECT BELOW NORMAL TEMPERATURES WEDNESDAY THROUGH FRIDAY... TRENDING TO NEAR TO ABOVE NORMAL FOR THE WEEKEND AS THE LONGWAVE RIDGING SHIFTS SLOWLY EASTWARD. -GIH && .AVIATION /18Z-18Z/... THE FIRST SEVERAL HOURS AT ALL TAF SITES CONTAIN VARIABLE GUSTY WINDS WITH SCATTERED CONVECTION. AS THE RAPIDLY DEEPENING SURFACE LOW OVER THE WESTERN PIEDMONT TRACKS SLOWLY TO THE NORTHEAST... WINDS AT ALL TAF SITES SHOULD PIVOT AROUND BRIEFLY TO BRISK NORTH OR NORTHEAST WITH A PERIOD OF MVFR CEILINGS... BEFORE SHIFTING BACK TO NORTHWEST AND BECOMING GUSTY OVERNIGHT WITH CLOUDS BECOMING SCATTERED. SUSTAINED WINDS OF 20 TO 30 KTS WITH GUSTS OF 40 TO 45 KTS ARE POSSIBLE TOMORROW... BUT WILL WAIT UNTIL THE NEXT TAF PACKAGE TO INCLUDE PREVAILING STRONG WINDS SUCH AS THESE. -MLM/GIH && .FIRE WEATHER... BRUSH AND LEAVES AND OTHER FUELS SHOULD STILL BE DAMP MONDAY... NEVERTHELESS THE EXITING OVER THE MIDATLANTIC REGION WILL BRING STRONG WINDS THROUGH THE MIXED LAYER STARTING TONIGHT. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED... WITH MODELS AGREEING WELL ON NORTHWEST WINDS NEARLY 50 KTS AT THE TOP OF THIS MIXED LAYER... WHICH SHOULD BE 6000-6500 FT MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT AT 25 TO 35% MONDAY AFTERNOON. AGAIN HOWEVER... FIRE CONCERNS ARE LIKELY TO BE SIGNIFICANTLY REDUCED BY THE WET FUELS. TUESDAY WILL SEE A NOTABLE LIGHTENING OF THE WINDS WITH SIMILAR RELATIVE HUMIDITY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 AM TO 9 PM EDT MONDAY FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...MLM/HARTFIELD FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Apr 15, 2:56 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 256 PM EDT SUN APR 15 2007 NCZ078-085-086-088-089-160945- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 256 PM EDT SUN APR 15 2007 ...TORNADO WATCH 150 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MID AFTERNOON. SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ007>011-021>028-038>043-073>077-083-084-160945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 256 PM EDT SUN APR 15 2007 ...TORNADO WATCH 149 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE IN THIS AREA THIS AFTERNOON THROUGH EARLY EVENING. ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH EARLY EVENING. SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Special weather statement, Apr 15, 4:11 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 411 PM EDT SUN APR 15 2007 NCZ021-038-152115- DAVIDSON-FORSYTH- 411 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND DAVIDSON COUNTIES THROUGH 515 PM EDT... AT 411 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLEMMONS...OR ABOUT 8 MILES SOUTHWEST OF WINSTON-SALEM...MOVING EAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS MOVING ACROSS HIGH ROCK LAKE...ALSO TO THE EAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE MIDWAY... WINSTON-SALEM...AND AREAS WEST OF DENTON. GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. GUSTY WINDS COULD RESULT IN A FEW LIMBS BEING DOWNED AND LOOSE OUTDOOR OBJECTS BEING BLOWN AROUND. DJF
Local storm report, Apr 15, 4:30 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL HIGH ROCK 35.60N 80.23W
04/15/2007 E0.75 INCH DAVIDSON NC AMATEUR RADIO
ON HWY 8 AT HIGH ROCK LAKE.
0427 PM HAIL HIGH ROCK 35.60N 80.23W
04/15/2007 E1.75 INCH DAVIDSON NC LAW ENFORCEMENT
HICKORY TREE LANE AND CANDLEWOOD DR.
&&
ORROCKSpecial weather statement, Apr 15, 4:30 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 430 PM EDT SUN APR 15 2007 NCZ028-043-152130- EDGECOMBE-WILSON- 430 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE AND WILSON COUNTIES THROUGH 530 PM EDT... AT 430 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BLACK CREEK...OR ABOUT 18 MILES WEST OF FARMVILLE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SARATOGA... WILLBANKS...MACCLESFIELD...PINETOPS...CONETOE...AND...PRINCEVILLE. GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. VINCENT
Special weather statement, Apr 15, 4:32 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 432 PM EDT SUN APR 15 2007 NCZ011-152130- HALIFAX- 432 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 530 PM EDT... AT 432 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES SOUTH OF ENFIELD...OR ABOUT 12 MILES NORTHEAST OF ROCKY MOUNT... MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TILLERY. GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. VINCENT
Special weather statement, Apr 15, 4:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 435 PM EDT SUN APR 15 2007 NCZ078-152100- WAYNE- 435 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 500 PM EDT... AT 435 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PIKEVILLE...OR ABOUT 6 MILES NORTH OF GOLDSBORO...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...EUREKA. GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. VINCENT
Special weather statement, Apr 15, 4:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 448 PM EDT SUN APR 15 2007 NCZ022-152145- GUILFORD- 448 PM EDT SUN APR 15 2007 ...SHOWERS AND AN ISOLATED STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD COUNTY THROUGH 545 PM EDT... AT 448 PM EDT...DOPPLER RADAR INDICATED SHOWERS...AND AN ISOLATED THUNDERSTORM OR TWO...OVER HIGH POINT. THE SHOWERS AND STORMS WERE MOVING TO THE EAST AT 35 MPH. ANY THUNDERSTORM SHOULD REMAIN ALONG AND SOUTH OF INTERSTATE 40...HOWEVER...AS COLDER AIR IS FILTERING INTO THE AREA ANY STORM COULD PRODUCE SMALL HAIL. LIGHTNING IS ALSO A THREAT. DJF
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:07 AM EDT | Severe Thunderstorm Warning | RAH | Stanly | 23 min |
| Apr 15, 9:51 AM EDT | Severe Thunderstorm Warning | RAH | Alamance | 39 min |
| Apr 15, 10:10 AM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 27 min |
| Apr 15, 10:59 AM EDT | Severe Thunderstorm Warning | RAH | Hoke | 31 min |
| Apr 15, 1:26 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 34 min |
| Apr 15, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 15 min |
| Apr 15, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 45 min |
| Apr 15, 2:02 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Apr 15, 2:06 PM EDT | Tornado Warning | RAH | Harnett | 24 min |
| Apr 15, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 49 min |
| Apr 15, 2:28 PM EDT | Tornado Warning | RAH | Harnett | 15 min |
| Apr 15, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 25 min |
| Apr 15, 2:36 PM EDT | Tornado Warning | RAH | Johnston, Wake | 24 min |
| Apr 15, 2:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 50 min |
| Apr 15, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 35 min |
| Apr 15, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 37 min |
| Apr 15, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 60 min |
| Apr 15, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 31 min |
| Apr 15, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 24 min |
| Apr 15, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 40 min |
| Apr 15, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 34 min |
| Apr 15, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 53 min |
| Apr 15, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 34 min |
| Apr 15, 3:42 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 33 min |
| Apr 15, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 31 min |
| Apr 15, 3:55 PM EDT | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Apr 15, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 38 min |
| Apr 15, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 48 min |
| Apr 15, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 34 min |
| Apr 15, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 38 min |
| Apr 15, 7:16 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 34 min |
| Apr 15, 7:47 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.